Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can constipation due to impacted stool be treated?

I would like a list of meds. that cause constipation. I was so constipated yesterday. I tried sepositories, enema but the constipation was so bad I couldn t get the enema in. I finally was able to work it out with whatever amount of the enema got in.
Thu, 3 Jan 2019
Report Abuse
Ayurveda Specialist 's  Response
**
Thanks for contacting with your health concern and following is/are the necessary details:

i. Constipation is diagnosed by the patient and not by the Physician so following is are the details of diet, medicines, and lifestyle changes which can cause Constipation:


. Prakriti (constitution): Vata
. Abhyasa of vega dharan (suppression of natural urges)
. Ahara/Vihara (dietary habits): ruksha,shita,kshaya,tikta, laghu, ati vyayma [eating dry-cold- astringent food and excess physical exertion/exercise]
. Antra-Avrodha: (intestinal obstruction)
. Dourbalya ( Weakness): pandu (anemia),grahani (IBS), vata vyadhi (neurological disorders), jwara (fever)
. Oushadhs (medicines): ingestion of ahiphen (morphine), lauha (iron), naag (lead), jatiphal (nutmeg), khadir (catechu) and other astringent.
. Any iron,aluminium,calcium containing antacids, anti cholinergics, laxative abuse.
. UnderactiveThyroid, Piles
. Psychological: depression,personality dysfunction,physical inactivity

REGIME:
*Regular bowel habits with attempted bowel movements 15-20 minutes after breakfast when gastrocolic reflex is strongest.
* High fibre diet.
* Adequate fluid intake.
* Abhyarishta/Panchskara churan/ Tab/Cap Herbolax.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my 5 year old son is suffering from constipation, he has been prescribed a stool softner in a form of a satchet. the problem we are having is he...